MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reev0153 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the patient admitted to coughing a lot, which that can lead to a picc flipping up.However, today, after placing another picc in last week, all indications were the picc was down however, today it is flipped up in the neck.Confused on this one.The customer has a 5 fr.Provena double picc, that migrated to the neck after placement confirmed with 3 cg/sherlock to max p wave with green diamond." no coughing, no nausea, self ambulation, up ad lib" additional information received 11/09/2020: cxr showed picc up the neck (right ij) "picc flushed and cxr dictated line mid-svc.Approx.4cm short of caj.".
 
Event or Problem Description
It was reported ¿the patient admitted to coughing a lot, which that can lead to a picc flipping up.However, today, after placing another picc in last week, all indications were the picc was down however, today it is flipped up in the neck.¿ confused on this one.The customer has a 5 fr.Provena double picc, that migrated to the neck after placement confirmed with 3 cg/sherlock to max p wave with green diamond." no coughing, no nausea, self ambulation, up ad lib" additional information received 11/09/2020: cxr showed picc up the neck (right ij)."picc flushed and cxr dictated line mid-svc.Approx.4cm short of caj.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, x-ray analysis and applicable fmea documents.Based on a review of this information, the following was concluded: two x-rays were returned for evaluation of this complaint.The returned images were fairly grainy.The images were forwarded to a radiologist consultant for further review.As per the radiologist, ¿on (b)(6) the catheter appears to be overlying the svc without a definite tip position found.On (b)(6) the catheter appears to be heading toward the right internal jugular vein, but again i can not see the tip.¿ potential causes were addressed by the radiologist, ¿this is usually a patient related anatomical or functional related outcome.Yes, coughing can lead to this outcome.Also, among other things, central venous clot or other obstructing catheters in place can do this.¿ the complaint of tip malposition can be confirmed, as it appears that the catheter is heading toward the right ij.However, the cause of the tip malposition cannot be determined.Possible contributing factors could include patient¿s anatomy and/or physiology, catheter whipping during power injection, or trimming the ft catheter shorter than 30cm in the ¿no trim zone¿.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11065980
Report Number3006260740-2020-21069
Device Sequence Number14137341
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREEV0153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight85